Doctor insights on:
Sudafed Claritin Interaction
Can u take claritin, (loratadine) sudafed, steroid, ibuprofen, soma, tramadol, & benzonate together?
Yes.: But, several of those are sedating and you should not be driving, operating machinery or doing anything else that requires coordination and dexterity. ...Read more
Not really: Both are stimulants by different mechanisms.Get a more detailed answer ›
Antihistamine: Benadryl, (diphenhydramine) polaramine, chlortrimeton etc., are old time antihistamines used for runny nose, sneezing, itching, and other allergies. They are very effective but can cause drowsiness and should be avoided in day time. Carefully read all the side effects. Zyrtec , Claritin & Allegra are newer antihistamines, with lot less drowsiness or other side effects. They work fairly well for most people. ...Read moreSee 1 more doctor answer
Ok not necessary?: Both Cetirizine (zyrtec) and Diphenhydramine (benadryl) are antihistamines. While there is little harm in taking the 2 together (except drowsiness in some people even at usual doses), it should not be necessary. If symptoms are that severe, see an allergist for a better treatment plan. ...Read moreSee 1 more doctor answer
Can you take Mucinex Daytime (dextromethorphan, guaifenesin, & phenylephrine) with Azelastine nasal spray?
Yes: Yes, this is a safe combination of medications. ...Read more
No problem: But whether they work or not is another issue. ...Read more
Probably yes.: Many people report their 'daily' non-sedating antihistamine in the am does not provide relief until next am. So, if no concerns for gu/heart/bp/med-conflict issues, then they often take a 'sedating' antihistamine at night for continued symptom relief and 'bonus' of sleep aid effect. ...Read more
Yes: Claritin is a second generation antihistamine which causes much less drowsiness than first generation antihistamine, like benadryl (diphenhydramine). The number of people who feel drowsy on Claritin is so low that it is labeled "non-drowsy". But each of us is unique. I have plenty of patients who feel drowsy on claritin, especially petite women. ...Read moreSee 1 more doctor answer
Yes: Sudafed and plain Claritin (loratadine) can be taken together. Sudafed is a decongestant, and Claritin (loratadine) is an antihistamine. Claritin (loratadine) d already contains pseudoephedrine, the ingredient in original sudafed, so Claritin (loratadine) d should never be taken with sudafed. ...Read more